Alert archive / Nevada / Red Flag Warnings in 2017

Red Flag Warning 12, NWS Las Vegas, NV

June 7, 2017Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jun 7, 2017, 2:09 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 8, 2017, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2017, 2:09 PM MST (21:09 UTC)
In effect from
Jun 8, 2017, 11:00 AM MST
Expired
Jun 8, 2017, 7:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2017-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2017-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3942 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WWUS85 KVEF 072109
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
Issued by National Weather Service FLAGSTAFF AZ
209 PM PDT Wed Jun 7 2017

.A potent system will impact the western US through the weekend,
combining several days of gusty winds with low humidity to
produce critical fire conditions for much of the area for the end
of the week.

NVZ461-462-080515-
/O.NEW.KVEF.FW.W.0012.170608T1800Z-170609T0200Z/
/O.EXT.KVEF.FW.A.0004.170609T1800Z-170611T0600Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
209 PM PDT Wed Jun 7 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT THURSDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461 AND 462...
 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER 
ZONES 461 AND 462...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM PDT Thursday. 

* AFFECTED AREA...In Nevada...Fire weather zones 461 and 462.

* TIMING...Winds will increase and humidities will begin 
  falling by late Thursday morning, and continue through at 
  least Saturday.

* WIND...South to southwesterly winds of 20 to 30 MPH, gusting
  around 35 MPH on Thursday, a temporary lull Thursday night, then
  gusts increasing to 40 MPH or higher Friday and Saturday.

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-102-CAZ229-NVZ460-463>466-080515-
/O.CON.KVEF.FW.A.0004.170609T1800Z-170611T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
209 PM PDT Wed Jun 7 2017 /209 PM MST Wed Jun 7 2017/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 101, 102, 229, 460, 463, 464, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  California...Fire weather zone 229. In Nevada...Fire weather 
  zones 460, 463, 464, 465, and 466. 

* TIMING...Winds will increase and combine with dry air by late 
  Friday morning and persist through Saturday.

* WIND...South to southwest winds of 20 to 30 mph with gusts 35 
  to 40 mph.

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

weather.gov/lasvegas
4 follow-up statements
441 
WWUS85 KVEF 080515
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1015 PM PDT Wed Jun 7 2017

.A potent system will impact the western US through the weekend,
combining several days of gusty winds with low humidity to
produce critical fire conditions for much of the area for the end
of the week.

NVZ461-462-081815-
/O.CON.KVEF.FW.W.0012.170608T1800Z-170609T0200Z/
/O.CON.KVEF.FW.A.0004.170609T1800Z-170611T0600Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1015 PM PDT Wed Jun 7 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM PDT
THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
461 AND 462...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 461 AND 462...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM PDT Thursday.

* AFFECTED AREA...In Nevada...Fire weather zones 461 and 462.

* TIMING...Winds will increase and humidities will begin 
  falling by late Thursday morning, and continue through at 
  least Saturday.

* WIND...South to southwesterly winds of 20 to 30 MPH, gusting 
  around 35 MPH on Thursday, a temporary lull Thursday night, 
  then gusts increasing to 40 MPH or higher Friday and 
  Saturday. 

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-102-CAZ229-NVZ460-463>466-081815-
/O.CON.KVEF.FW.A.0004.170609T1800Z-170611T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1015 PM PDT Wed Jun 7 2017 /1015 PM MST Wed Jun 7 2017/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 101, 102, 229, 460, 463, 464, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  California...Fire weather zone 229. In Nevada...Fire weather 
  zones 460, 463, 464, 465, and 466. 

* TIMING...Winds will increase and combine with dry air by late 
  Friday morning and persist through Saturday.

* WIND...South to southwest winds of 20 to 30 mph with gusts 35 
  to 40 mph.

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Morgan

weather.gov/lasvegas
629 
WWUS85 KVEF 081023
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
323 AM PDT Thu Jun 8 2017

.A potent system will impact the western US through the weekend,
combining several days of gusty winds with low humidity to
produce critical fire conditions for much of the area for the end
of the week.

AZZ101-102-NVZ463-464-466-081830-
/O.EXA.KVEF.FW.W.0012.170608T1800Z-170609T0200Z/
/O.EXT.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Lake Mead NRA/Colorado River-NV side-
323 AM PDT Thu Jun 8 2017 /323 AM MST Thu Jun 8 2017/

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT TODAY 
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 463,
464, AND 466...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY 
MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RH FOR 
FIRE WEATHER ZONES 101, 102, 463, 464, AND 466...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM PDT today.

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  Nevada...Fire weather zones 463, 464, and 466. 

* TIMING...Winds will increase this afternoon and humidities will
  begin to fall this morning through at least Sunday.

* WIND...South to southwest winds of 20 to 30 mph, gusting around
  35 to 40 mph today. A lull in winds late tonight, then gusts
  increase to 40 to 45 mph Friday and Saturday.

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NVZ461-462-081830-
/O.EXT.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/
/O.CON.KVEF.FW.W.0012.170608T1800Z-170609T0200Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
323 AM PDT Thu Jun 8 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 461 AND 462...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
461 AND 462...

* AFFECTED AREA...In Nevada...Fire weather zones 461 and 462.

* TIMING...Winds will increase and humidities will begin 
  falling by late Thursday morning, and continue through at 
  least Saturday.

* WIND...South to southwesterly winds of 20 to 30 MPH, gusting
  around 35 MPH on Thursday, a temporary lull tonight, then gusts
  increasing to 40 MPH or higher Friday and Saturday. 

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ229-NVZ460-465-081830-
/O.EXT.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
323 AM PDT Thu Jun 8 2017

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
229, 460, AND 465...

* AFFECTED AREA...In California...Fire weather zone 229. In 
  Nevada...Fire weather zones 460 and 465. 

* TIMING...Winds will increase and combine with dry air by late
  Friday morning and persist through Sunday.

* WIND...South to southwest winds of 20 to 30 mph with gusts 35 to
  40 mph Friday then increasing to 40 to 45 mph on Saturday and
  Sunday.

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


weather.gov/lasvegas
243 
WWUS85 KVEF 081836
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1136 AM PDT Thu Jun 8 2017

.A potent system will impact the western US through the weekend,
combining several days of gusty winds with low humidity to
produce critical fire conditions for much of the area.

AZZ101-102-NVZ461>464-466-091200-
/O.UPG.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/
/O.NEW.KVEF.FW.W.0013.170609T1800Z-170612T0600Z/
/O.CON.KVEF.FW.W.0012.000000T0000Z-170609T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-Lake Mead NRA/Colorado River-NV side-
1136 AM PDT Thu Jun 8 2017 /1136 AM MST Thu Jun 8 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101, 102, 461, 462, 463, 464, AND 466...
...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ FRIDAY
TO 11 PM PDT /11 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, AND 466...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ Friday to
11 PM PDT /11 PM MST/ Sunday. The Fire Weather Watch is no longer
in effect. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 463, 464, and 466. 

* TIMING...Strongest period of winds will be in the afternoon and
  evening hours today through Sunday. Humidities values will fall
  below 15 percent each day with poor humidity recover overnight.

* WIND...South to southwest winds of 20 to 30 mph, gusting around
  35 to 45 mph during the afternoon and evening hours. A lull in
  winds will occur during the overnight hours each night.

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ229-NVZ460-465-091200-
/O.UPG.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/
/O.NEW.KVEF.FW.W.0013.170609T1800Z-170612T0600Z/
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1136 AM PDT Thu Jun 8 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT
SUNDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 229,
460, AND 465...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM Friday to 11 PM PDT
Sunday. The Fire Weather Watch is no longer in effect. 

* TIMING...Strongest period of winds will be in the afternoon and
  evening hours Friday through Sunday. Humidities values will 
  fall below 15 percent each day with poor humidity recover 
  overnight.

* WIND...South to southwest winds of 20 to 30 mph with gusts 35 
  to 40 mph Friday then increasing to 40 to 45 mph on Saturday 
  and Sunday. 

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
177 
WWUS85 KVEF 082207
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
307 PM PDT Thu Jun 8 2017

.A potent system will impact the western US through the weekend,
combining several days of gusty winds with low humidity to
produce critical fire conditions for much of the area.

AZZ101-102-NVZ461>464-466-090615-
/O.CON.KVEF.FW.W.0012.000000T0000Z-170609T0200Z/
/O.CON.KVEF.FW.W.0013.170609T1800Z-170612T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-Lake Mead NRA/Colorado River-NV side-
307 PM PDT Thu Jun 8 2017 /307 PM MST Thu Jun 8 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101, 102, 461, 462, 463, 464, AND 466...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
FRIDAY TO 11 PM PDT /11 PM MST/ SUNDAY FOR STRONG WINDS AND LOW
RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 463, 464, and 466. 

* TIMING...Strongest period of winds will be in the afternoon 
  and evening hours today through Sunday. Humidities values will 
  fall below 15 percent each day with poor humidity recover 
  overnight. 

* WIND...South to southwest winds of 20 to 30 mph, gusting 
  around35 to 45 mph during the afternoon and evening hours. A 
  lull in winds will occur during the overnight hours each 
  night. 

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ229-NVZ460-465-090615-
/O.CON.KVEF.FW.W.0013.170609T1800Z-170612T0600Z/
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
307 PM PDT Thu Jun 8 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM
PDT SUNDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
229, 460, AND 465...

* TIMING...Strongest period of winds will be in the afternoon and evening
  hours Friday through Sunday. Humidities values will fall below 
  15 percent each day with poor humidity recover overnight. 

* WIND...South to southwest winds of 20 to 30 mph with gusts 35 
  to 40 mph Friday then increasing to 40 to 45 mph on Saturday 
  and Sunday.

* HUMIDITY...Afternoon humidities falling near or below 10 
  percent with only modest recovery overnight.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 10:28 AM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 10:28 AM MST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
Issued by National Weather Service FLAGSTAFF AZ
1028 AM PDT Wed Jun 7 2017

.SYNOPSIS...Hot and dry conditions will continue through Thursday
with above normal temperatures, mostly sunny skies and southerly
afternoon breezes expected. The weather pattern begins to change
later this week as an area of low pressure approaches the Pacific
Northwest. This system is expected to bring gusty winds and more
seasonal temperatures over the weekend.

&&

.UPDATE...No forecast updates are required this morning as current
forecasts are on track. There will be some thin high clouds around
the region through the day, but skies will remain mostly sunny.

.PREV DISCUSSION... /issued at 239 AM PDT Wed Jun 7 2017/

.SHORT TERM...today through Friday night

The area will be under a warm, dry southwesterly as on an upper-
level ridge is positioned to the east and a digging trough to the
northwest. With this upper level flow, temperatures will remain
above average through Thursday. The approaching upper low will
lead to gradual height falls across the area, in response
temperatures will cool down to seasonal normals by Friday.
Meanwhile, pressure gradients will begin to tighten Thursday and
Friday ushering in breezy/windy southwest winds. Some areas may
see some Wind Advisory level winds Friday. With winds near
Advisory level, areas of patchy blowing dust will be possible
hazard Friday.

&&

.LONG TERM...

Guidance this morning has continued the trend of slowing down the
longwave progress that has been noted over the last 48 hours. The
longwave trough now doesn't swing across the area until Sunday,
slower and deeper than previously forecast. As a result a few tweaks
were made to the long term forecast:

* Increased wind speeds Saturday & Sunday due to the slower nature
  of the system.
* Decreased temperatures Sunday & Monday due to the higher amplitude
  pattern.
* Added a very slight chance of showers in northern Lincoln County
  Monday as the upper level low wraps up over the intermountain west.

The main impact through the weekend period is still wind, with a few
areas likely to see advisory-level winds (gusts 40+ MPH) and
critical fire conditions. Made no changes to the Fire Weather Watch
at this time.

By Tuesday the weekend system moves off to the east allowing for
higher pressure and warmer temperatures to return.

&&

.FIRE WEATHER...Continued hot temperatures, low humidity and
southerly afternoon breezes will persist through Thursday.
Although some cooling is expected later this week, humidity will
remain low and stronger winds are expected. Portions of Nevada
will likely see critical fire weather conditions develop Thursday
and these conditions will become more widespread Friday through
Saturday. As such, Fire Weather Watches have been issued for
portions of southern Nevada beginning Thursday, expanding Friday
and lasting through Saturday.

&&

.HYDROLOGY...Due to the recent rise in temperatures, creeks, streams
and rivers along the eastern Sierra Slopes and Owens Valley of Inyo
County are running at their highest levels this runoff season. With
warm temperatures forecast through Thursday, expect creeks, streams
and rivers to continue to run high and fast with cold water through
at least Friday.

&&

.AVIATION...For McCarran...Light and variable winds expected
through the morning. Gusty south to southwest winds are expected
around 19z-20z with gusts around 25 kts. This evening wind gusts
should become less frequent after sunset, with lighter south to
southwest winds continuing overnight. Some high clouds through the
day today and becoming clear overnight.

For the rest of southern Nevada, northwest Arizona and southeast
California...Today will be similar to yesterday, with gusty south
to southwest winds across the area through the early evening with
winds then decreasing. Expect afternoon winds around 15-20 kts
with gusts between 20-25 kts. Winds will become light and variable
during the overnight hours. A few high clouds expected, otherwise
clear conditions.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...JJ
SHORT TERM...Boothe
AVIATION...Fuentes
LONG TERM...Wolcott

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2017Red Flag Warnings in Arizona, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.